MDS is a bone marrow failure disorder
MDS is a blood cancer
Learn More >

Welcome to the MDS Patient Message Board Post New Thread

Welcome to the MDS Patient Message Board. We hope that you will find this to be a very valuable resource in your journey. We have recently revised the format of our forum to be much more user friendly and pleasing on the eyes. Let us know if you have any problems, or if you have additional suggestions on how we might further improve our site.

MDS bone and muscle pain

Home Demo forums Patient Message Board MDS bone and muscle pain

Viewing 8 posts - 1 through 8 (of 8 total)
  • Author
    Posts
  • #50562
    Marcy Bohannon
    Participant

    I have been receiving Vidaza for 5 months and have multipie complications of the MDS: blood clot in right lung, hypernephrosis of left kidney, enlarged ureter, now taking Xeralto blood thinner, right side sternum and rib pain, and yesterday started having bone and muscle pain in my arms, legs, and feet. Walking very slowly. It is all I can do to keep myself from getting depressed with all of these new complications. The one advantage is that I have only had one transfusion since December and that is the goal as my iron is very high also and may have to be treated soon.

    #50565
    Site Admin
    Moderator

    Dear Marcy, I know this is a difficult situation for you. Bone pain is a symptom that many patients experience with MDS. This can be due to lack of oxygen to the muscles, an immune component to MDS much like arthritis. However, good to hear that your transfusion burden has lessened.

    Following is a link to our Centers of Excellence worldwide https://www.mds-foundation.org/mds-centeres-of-excellence/, if you are interested in seeking a second opinion. We also have a wonderful information program called the Building Blocks of Hope which we can send you via postal mail. If this is something that you would be interested in, please forward your mailing address to patientliaison@mds-foundation.org. In the meantime, you can also view this video https://www.mds-foundation.org/bboh/. I hope this information helps.

    #54824
    Juan Valero
    Participant

    Please do some research on IP6 with INOSITOL it really help with the body pains…also it is an anticoagulant and it helps to control the excess of iron in the body … for me it has been a big life stile changer..

    #55037
    John iosiphakis
    Participant

    My Muscle Pain gets worse when I go to bed at night . All muscles very stiff. Tummy muscles and shoulders , and hips.
    Another peculiar feeling is stiffness at the bottom of my feet on my soles.
    Any recommendations Please? My DR gave me Lyrica tablets , not helping though

    #55841
    Tricia
    Participant

    Is the IP6 with insoitol a pain med or ?

    #56727
    Malissa Kirszenbaum
    Participant

    I hope this finds all well. Just a question – My husband is 66yo and is 6 years in with a low risk MDS diagnosis. Initially, his RBC, hemoglobin/hematocrit were on the low side. A year ago his WBC started dropping and his ANC ranges from 0.7 – 1.4 putting him now in a moderate neutropenia range. He has not had to start any treatment yet. His onco/hemo and infectious disease doc are at John’s Hopkins. Yearly BMB’s. About 6 months ago, he began noticing pain in his feet, his arms, his hip. The pain has steadily increased so much so he feels like he needs a hip replacement; pain has effected quality of life for sure. I was wondering if anyone else may have experienced something similar?

    Thank you.
    Malissa

    #56728
    Michael
    Participant

    Malissa~

    My situation is similar to your husbands. Diagnosed low risk in July 2016, no treatment as yet with annual BMB performed at NY Columbia. I have borderline low RBC and hemoglobin at 11.5-12 range. My ANC is a tad lower than your husbands as I range from .3 to 1.1.

    I on occasion get pain in my lower extremities from my hips to shins. These pains come and go. This summer I tore my meniscus and upon Xray my orthopedic dr. referred me for PT. I did a two month rehab with PT and have continued my PT protocols at home and they have provided needed relief not only to my knee but also my hips, quads, hamstrings and calves. Maybe your husband might benefit from a consistent program of stretching.

    Best wishes

    #56735
    Malissa Kirszenbaum
    Participant

    Thank you Michael for sharing. I hope this finds you well. Just an hour ago, Leon’s onco/hemo called to talk about his recent bloodwork last week. Something new came up with his Ferritin levels. Dr. C told Leon his count has been steadily rising and is now at 775. He discussed concern and went over with Leon the chelation process as a high ferritin level can cause injury to the liver and other organs. After that discussion, Leon brought up the question regarding joint and muscle pain. Dr. C did not think related to MDS but rather perhaps inflammation and/or small infection his body was trying to fight. Did not make sense tome but we simply listened. I was more concerned about the change regarding elevated Ferritin. I believe his category is MDS-RS-SLD (although he is double now since becoming chronically neutropenic). It seems we have had. Few changes in last 2 years. I suppose this is all a part of this confusing disease. I have not looked into the side effects for the chelation; the doctor said there were a few, but overall the treatment would be helpful.

    Thank you for sharing your challenges. Prayer is powerful; I pray for everyone here to be healed and feel better!

    Best,
    Malissa

Viewing 8 posts - 1 through 8 (of 8 total)

Register for an account, or login to post to our message boards. Click here.

  • You must be logged in to reply to this topic.

Login

Login

Search Forums

Review answers to commonly asked questions or get answers to your questions from an MDS expert